Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 17, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 11, 2020, 2:09 PM CST for Elmore County, Montgomery County, Alabama. It was in force for 62 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2020, 2:09 PM CST (20:09 UTC)
- Expired
- Jan 11, 2020, 3:11 PM CST
- In force
- 62 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Elmore County, AL, Montgomery County, AL
The radar
The Maxwell AFB radar (KMXX), 41 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 2:20 PM CST | TSTM WND DMG | Wetumpka, AL | TREES DOWN ON LUTHER STREET. |
| Jan 11, 2:20 PM CST | TSTM WND DMG | Wetumpka, AL | TREES DOWN ON LUTHER STREET. GRADIENT WIND AHEAD OF LINE. |
| Jan 11, 2:20 PM CST | NON-TSTM WND DMG | Wetumpka, AL | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM WETUMPKA. TREES DOWN ON LUTHER STREET. GRADIENT WIND AHEAD OF LINE. |
| Jan 11, 2:21 PM CST | TSTM WND DMG | Deatsville, AL | DAMAGE TO A MOBILE HOME. |
| Jan 11, 2:32 PM CST | TSTM WND DMG | 3 Se Auburn Univ Montgo, AL | TREES DOWN. |
| Jan 11, 2:32 PM CST | TSTM WND DMG | Montgomery, AL | TREES AND POWER LINES DOWN. NUMEROUS POWER OUTAGES. |
| Jan 11, 2:36 PM CST | TSTM WND DMG | Elmore, AL | TREES DOWN. |
| Jan 11, 2:37 PM CST | TSTM WND GST 53 | Dannelly Field, AL | ASOS STATION KMGM MONTGOMERY. |
| Jan 11, 2:43 PM CST | TSTM WND DMG | Wetumpka, AL | TREE DOWN ON 310 ELMORE ROAD. |
| Jan 11, 2:45 PM CST | TSTM WND DMG | 2 N Speigner, AL | TREES DOWN. |
| Jan 11, 2:45 PM CST | HAIL 0.75 | 1 N Wallsboro, AL | |
| Jan 11, 2:48 PM CST | HAIL 0.88 | 2 Se Ten Cedar Estates, AL | NICKEL SIZED HAIL. PUBLIC REPORT. |
| Jan 11, 2:59 PM CST | HAIL 0.88 | 2 S Dexter, AL | CORRECTS PREVIOUS HAIL REPORT FROM 2 S DEXTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 12:42 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 587 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
172
WUUS54 KBMX 112009
SVRBMX
ALC051-101-112130-
/O.NEW.KBMX.SV.W.0017.200111T2009Z-200111T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
209 PM CST Sat Jan 11 2020
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Elmore County in east central Alabama...
Montgomery County in south central Alabama...
* Until 330 PM CST.
* At 209 PM CST, severe thunderstorms were located along a line
extending from near Welona to Greenville, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Montgomery, Prattville, Millbrook, Wetumpka, Tallassee, Meadville,
Pike Road, Elmore, Coosada, Deatsville, Eclectic, Hyundai Motors Of
Alabama, Santuck, Auburn University In Montgomery, Dublin, Titus,
Woodcrest, Snowdoun, Sellers and Ten Cedar Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 PM CST for central and
south central Alabama. A Tornado Watch also remains in effect until
800 PM CST for south central, southeastern and east central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3205 8631 3205 8641 3224 8641 3228 8648
3234 8650 3241 8641 3275 8641 3275 8588
3268 8591 3250 8589 3248 8586 3245 8599
3242 8602 3234 8599 3228 8592 3227 8598
3225 8600 3197 8600 3196 8630
TIME...MOT...LOC 2009Z 254DEG 44KT 3276 8641 3184 8665
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM5 follow-up statements
001
WWUS54 KBMX 112018
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
218 PM CST Sat Jan 11 2020
ALC051-101-112130-
/O.CON.KBMX.SV.W.0017.000000T0000Z-200111T2130Z/
Elmore AL-Montgomery AL-
218 PM CST Sat Jan 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR ELMORE AND MONTGOMERY COUNTIES...
At 218 PM CST, severe thunderstorms were located along a line
extending from Welona to 7 miles south of Logan, moving northeast at
50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Montgomery, Prattville, Millbrook, Wetumpka, Tallassee, Meadville,
Pike Road, Elmore, Coosada, Deatsville, Eclectic, Hyundai Motors Of
Alabama, Santuck, Auburn University In Montgomery, Dublin, Titus,
Woodcrest, Snowdoun, Sellers and Ten Cedar Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 PM CST for central and
south central Alabama. A Tornado Watch also remains in effect until
800 PM CST for south central, southeastern and east central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3205 8631 3205 8641 3224 8641 3228 8648
3234 8650 3241 8641 3275 8641 3275 8588
3268 8591 3250 8589 3248 8586 3245 8599
3242 8602 3234 8599 3228 8592 3227 8598
3225 8600 3197 8600 3196 8630
TIME...MOT...LOC 2018Z 243DEG 46KT 3279 8633 3188 8650
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM959
WWUS54 KBMX 112031
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
231 PM CST Sat Jan 11 2020
ALC051-101-112130-
/O.CON.KBMX.SV.W.0017.000000T0000Z-200111T2130Z/
Elmore AL-Montgomery AL-
231 PM CST Sat Jan 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR ELMORE AND MONTGOMERY COUNTIES...
At 231 PM CST, severe thunderstorms were located along a line
extending from Pentonville to near Highland Home, moving east at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Montgomery, Prattville, Millbrook, Wetumpka, Tallassee, Meadville,
Pike Road, Elmore, Coosada, Deatsville, Eclectic, Hyundai Motors Of
Alabama, Santuck, Auburn University In Montgomery, Dublin, Titus,
Woodcrest, Snowdoun, Sellers and Ten Cedar Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 PM CST for south central
Alabama. A Tornado Watch also remains in effect until 800 PM CST for
south central, southeastern and east central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3227 8646 3237 8646 3241 8641 3275 8641
3275 8588 3268 8591 3250 8589 3248 8586
3245 8599 3242 8602 3234 8599 3228 8592
3227 8598 3225 8600 3197 8600 3196 8630
3205 8631 3205 8641 3224 8641
TIME...MOT...LOC 2031Z 248DEG 39KT 3283 8624 3192 8641
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM193
WWUS54 KBMX 112042
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
242 PM CST Sat Jan 11 2020
ALC051-101-112130-
/O.CON.KBMX.SV.W.0017.000000T0000Z-200111T2130Z/
Elmore AL-Montgomery AL-
242 PM CST Sat Jan 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR ELMORE AND MONTGOMERY COUNTIES...
At 242 PM CST, severe thunderstorms were located along a line
extending from Cottage Grove to near Lapine, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Montgomery, Wetumpka, Tallassee, Meadville, Pike Road, Eclectic,
Santuck, Auburn University In Montgomery, Dublin, Snowdoun, Sellers,
Ten Cedar Estates, Ramer, Waugh, Dexter, Lagoon Park, Alabama State
University, Blue Ridge, Kowaliga Bridge and Lapine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CST for south central,
southeastern and east central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3205 8633 3275 8628 3275 8588 3268 8591
3250 8589 3248 8586 3245 8599 3242 8602
3234 8599 3228 8592 3227 8598 3225 8600
3197 8600 3196 8630 3205 8631
TIME...MOT...LOC 2042Z 254DEG 44KT 3286 8614 3195 8624
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM680
WWUS54 KBMX 112105
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
305 PM CST Sat Jan 11 2020
ALC051-101-112130-
/O.CON.KBMX.SV.W.0017.000000T0000Z-200111T2130Z/
Elmore AL-Montgomery AL-
305 PM CST Sat Jan 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR EASTERN ELMORE AND EASTERN MONTGOMERY COUNTIES...
At 305 PM CST, severe thunderstorms were located along a line
extending from near Jacksons' Gap to 6 miles west of Beans
Crossroads, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Tallassee, Eclectic, Pine Level, Kowaliga Bridge, Waugh, Western Lake
Martin, Southern Lake Martin, Brassell, Ware, Currys, Cecil and Yates
Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CST for south central,
southeastern and east central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3275 8588 3268 8591 3250 8589 3248 8586
3245 8599 3242 8602 3234 8599 3228 8592
3227 8598 3225 8600 3197 8600 3197 8612
3275 8601
TIME...MOT...LOC 2105Z 254DEG 44KT 3293 8585 3202 8595
HAIL...<.75IN
WIND...60MPH
$$
40/Sizemore760
WWUS54 KBMX 112111
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
311 PM CST Sat Jan 11 2020
ALC051-101-112121-
/O.CAN.KBMX.SV.W.0017.000000T0000Z-200111T2130Z/
Elmore AL-Montgomery AL-
311 PM CST Sat Jan 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ELMORE AND EASTERN
MONTGOMERY COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CST for south central,
southeastern and east central Alabama.
LAT...LON 3275 8588 3268 8591 3250 8589 3248 8586
3245 8599 3242 8602 3234 8599 3228 8592
3227 8598 3225 8600 3197 8600 3197 8612
3275 8601
TIME...MOT...LOC 2110Z 254DEG 44KT 3295 8578 3204 8588
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 11:24 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Jan 11, 11:24 AM CST, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1124 AM CST Sat Jan 11 2020 .UPDATE... For 18Z Aviation and mesoscale. && .SYNOPSIS... Aloft, a potent upper level trough extended from the High Plains south through Northern Texas. The trough is expected to attain a more negative tilt later today as it swings northeast over the Mid South region. To our southeast, an expansive deep-layer ridge was positioned southwest of Bermuda. Toward the surface, a cold front extended from Southeast Canada southwest through Michigan and further south through the Central Ohio River Valley into West Tennessee and through West-Central Mississippi down to the Gulf Coast. 05 && .SHORT TERM... /Updated at 0940 AM CST Sat Jan 11 2020/ 1. Mesoscale Update Watch Status... A second tornado watch is in effect until 4 pm CST for areas toughly along and west of Interstate 65 along with St. Clair County but not including Montgomery County at this time. The existing tornado watch for 5 northwest counties of Marion, Winston, Lamar, Fayette and Walker remains in effect until 1 pm CST. Current Situation... A line of strong to severe storms now extend from Northwest Alabama south just east of the Alabama/Mississippi border. Mesoscale Model Initialization and Verification... Comparing RAP soundings to observations the T/Td fields appear to be running about 3 degrees too cold on temperature and around 1 degree too dry for dew points. Adjusting the point forecast soundings at MEI and CBM are indicating much higher instability values than depicted by the model, on the order of 30-50% higher surface-based instability values. This is being exhibited by recent deep convective development ahead of the line in South- Central Mississippi west of Meridian. Environmental Conditions... KBMX NEXRAD VAD VWP wind profiler data along with our latest 15Z BMX sounding both indicate a highly sheared environment with 0-1 km Storm relative helicity values from 250-350 m2/s2. Wind shear remains robust and is more than sufficient to support severe storms capable of producing high winds and embedded tornadoes in the line along with in any discrete convection that can develop ahead of the line. The convective line is being dynamically forced and will pose the broadest concern for high winds. Surface-based instability values are currently the limiting factor for supporting robust development ahead of the forced line of storms. Higher instability (Surface-Based Convective Available Potential Energy, SBCAPE) values around 500 J/kg per mesonanalysis data was over our far southwest counties and is expected to advance north and northeast with time through mid morning. As aforementioned, our analysis of data shows that these model-derived soundings are running slightly cooler and drier compared to observations and accounting for these issues results in SBCAPE values closer to the 700-1100 J/kg range. As the low-level instability continues to increase and further moistening aloft in the mid levels should help to further steepen lapse rates and reduce the weak capping in place over the area. Activity continues to gradually grow upscale with embedded rotations and bowing segment indications from radar. Damaging straight- line winds and damage from embedded tornadoes in the line is possible and this potential has been increasing over the past hour or two as surface-based instability has been surging north from our southwest. Special Soundings... We have completed the 12Z and 15Z soundings. There are nearby showers contaminating our local warm sector environment. We will wait until we get back into more pristine warm sector conditions ahead of the line to launch another sounding so we can capture the actual instability present ahead of the line of storms. 2. Forecast Today and Tonight. Expect the potent upper level trough to quickly swing northeast into the Central Ohio River Valley towards midnight tonight while shortwave ridging rapidly builds eastward into the Central Plains region tonight. The surface cold front will push through the state today, becoming positioned across western Georgia this evening while expanding high pressure across Eastern Texas will build into the Mid South Region overnight. The concern remains with severe weather today ahead of an intense line of convective storms that will plow east across the entire area today. High winds and strong shear in the low to mid levels will be more than sufficient to support damaging straight-line winds along with tornadoes both embedded in the line of storms and in any discrete convection that can develop. The best potential for this will be later this morning through the afternoon for any discrete convection to potentially form ahead of the line. Outside of convection, strong gradient winds will continue to support potential wind gusts 30-40 mph and potentially higher values in the higher terrain east and northeast. The relative fast movement of this system will help to limit flood potential but minor flooding in urban and low-lying areas will remain possible and river flooding will remain possible, especially across our western counties. Expect decreasing gradient winds as we move into this evening as the front clears the area while the upper-level dynamics pull rapidly north of the region. Lingering showers will remain possible though becoming more and more confined to our far eastern counties before midnight as drier air filters in from the west. Unseasonably warm conditions are forecast today with highs in the low to mid 70's ahead of the front. Temperatures will fall quickly tonight with readings in the upper 30's far northwest to values in the low 50's far southeast. 05 .LONG TERM... /Updated at 0244 AM CST Sat Jan 11 2020/ Sunday through Friday. The frontal boundary will stall just to our south by Sunday morning and then begin to lift back to the north by the afternoon. This boundary will remain draped across the region through Wednesday as there really is not a big push to get it out. Will need to keep an eye on rainfall totals through the period as we could definitely see rises in our river basins. Finally a cold front and short wave trough will move through Wednesday night and get the system to finally exit stage right. This pattern really looks more like a late spring one, with enough instability for thunderstorm development especially during the afternoon hours, somewhat enhanced deep layer shear but weaker low- level shear, and enhanced mid-level lapse rates but a lack of a synoptic focus. So there will be some potential for stronger storms with gusty winds/hail and possibly marginal severe threats, though confidence this far out is low. Two possible periods to watch would be late Monday afternoon/Monday night, and then ahead of a frontal passage Wednesday when shear increases. Some locally heavy rainfall would be possible as well. There still some uncertainties with the models so will continue to mention some small rain chances through Friday. Another strong storm system will work into the region next Saturday and will need to monitor for any potential severe weather with it. 16 && .AVIATION... 18Z TAF Discussion. Hazardous flying conditions through late afternoon as a line of strong to severe storms moves west to east across the area. A few isolated supercells may develop ahead of the line and pose a damaging wind and tornado risk in addition to the higher damaging wind and tornado risk from the line of storms. Expect conditions to improve as the line passes with most of the TS activity confined to within 50 or so miles on either side of the line. SHRA is expected to linger behind the line through much of the afternoon. A tightening pressure gradient will continue to produce gusty low-level winds 25-35 kts outside of convection with gusts potentially over 60 kts with the strongest convection. LLWS will also persist through early evening as the low-level jet and strong mid level jet continue to move across the Tennessee Valley region. Low-level winds and wind shear will gradually wane with time from west to east late this afternoon and evening. TS potential will decrease sufficiently generally 2-4 hours behind the line to not mention. Skies will remain BKN/OVC at most sites overnight. Low-level winds should remain up to discourage notable decreases in visibility but potentially could occur especially west and south. CIG's could decrease toward the end of the period south as the front stalls to our southeast overnight and starts to return north as a warm front through the day Sunday. 05 && .FIRE WEATHER... A strong storm system will impact the area through this evening with widespread rainfall expected. Look for strong winds on Saturday as well with gusts up to 40 mph. Dry conditions return overnight, but rain chances return in the southeast Sunday afternoon with high rain chances through at least mid-week. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 73 44 65 46 67 / 100 40 10 40 60 Anniston 74 46 69 50 69 / 100 40 10 50 70 Birmingham 72 44 67 49 67 / 100 20 10 40 60 Tuscaloosa 75 44 67 47 67 / 90 10 10 40 60 Calera 72 45 66 49 67 / 100 20 10 50 70 Auburn 71 48 68 57 70 / 100 60 30 70 70 Montgomery 76 47 70 57 72 / 100 40 20 70 70 Troy 76 50 72 59 73 / 100 50 40 70 60 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 9 PM CST this evening for the following counties: Autauga...Barbour...Bibb...Blount...Bullock... Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne... Coosa...Dallas...Elmore...Etowah...Fayette...Greene...Hale... Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion... Montgomery...Perry...Pickens...Pike...Randolph...Russell... Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Jan 11, 4:43 AM CST, 9 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 443 AM CST Sat Jan 11 2020 ALZ011>015-017>050-121345- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 443 AM CST Sat Jan 11 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Severe storms are likely for all of Central Alabama today between 7 AM in the northwest and 7 PM in the southeast. Threats include damaging winds up to 70 mph and tornadoes, some of which could be strong. Strong winds are also occurring ahead of the line of storms, with sustained winds of 15 to 25 mph gusting to 30 to 45 mph. Higher gusts will be possible at higher elevations. Rainfall of 1 to 2 inches, with locally higher amounts, will occur today. This may aggravate river levels or cause some localized flooding where the heaviest rates occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rainfall will cause rises on the Tombigbee River, with levels rising above flood stage at the Bevill Lock and Dam Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will likely be needed today.
In the hours before
Local storm report, Jan 11, 1:55 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM TSTM WND DMG WESTOVER 33.35N 86.54W
01/11/2020 SHELBY AL EMERGENCY MNGR
TREES DOWN ON US 280 AND HIGHWAY 51.
&&Local storm report, Jan 11, 1:57 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
157 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 4 W BROOKSVILLE 34.20N 86.54W
01/11/2020 BLOUNT AL PUBLIC
TREES DOWN.
0145 PM TSTM WND DMG 1 N CLANTON 32.85N 86.63W
01/11/2020 CHILTON AL PUBLIC
TREES DOWN.
0151 PM TSTM WND DMG 1 SW GOODYEAR-GADSDEN 34.00N 85.98W
01/11/2020 ETOWAH AL PUBLIC
TREES DOWN.
&&Local storm report, Jan 11, 2:01 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
201 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM TSTM WND DMG 1 S OAK GROVE 33.45N 87.16W
01/11/2020 JEFFERSON AL EMERGENCY MNGR
TREES DOWN AT RILEY CIRCLE ON LOCK 17 RD
NEAR OAK GROVE.
&&Local storm report, Jan 11, 2:05 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
205 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 2 W GADSDEN 34.02N 86.03W
01/11/2020 ETOWAH AL EMERGENCY MNGR
TREE ON HOUSE ON CANSLER AVE IN GADSDEN.
&&Local storm report, Jan 11, 2:08 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG 1 SSW HENDRIX 34.03N 86.46W
01/11/2020 BLOUNT AL EMERGENCY MNGR
TREE DOWN ON ROADWAY ALONG 254 KING ROAD IN
ONEONTA.
&&Local storm report, Jan 11, 2:09 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
209 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM TSTM WND DMG 1 N CLANTON 32.85N 86.63W
01/11/2020 CHILTON AL PUBLIC
TREES AND POWER LINES DOWN.
0150 PM TSTM WND DMG 2 E CLANTON 32.85N 86.59W
01/11/2020 CHILTON AL PUBLIC
TREES DOWN.
0207 PM TSTM WND DMG COLUMBIANA 33.18N 86.61W
01/11/2020 SHELBY AL EMERGENCY MNGR
WIDESPREAD REPORTS OF TREES DOWN ACROSS THE
COUNTY. NUNEROUS POWER OUTAGES.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 7:50 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 8 days |
| Jan 11, 7:39 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 66 min |
| Jan 11, 9:40 AM CST | Special Weather Statement | BMX | Marion | 65 min |
| Jan 11, 10:07 AM CST | Areal Flood Advisory | BMX | Marion | 3 hr |
| Jan 11, 10:36 AM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 54 min |
| Jan 11, 10:47 AM CST | Special Weather Statement | BMX | Fayette, Lamar, Marion | 43 min |
| Jan 11, 11:00 AM CST | Tornado Warning | BMX | Greene, Sumter | 30 min |
| Jan 11, 11:01 AM CST | Tornado Warning | BMX | Pickens | 42 min |
| Jan 11, 11:27 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Greene, Hale, Lamar, Marengo, Pickens and 2 more | 63 min |
| Jan 11, 11:33 AM CST | Tornado Warning | BMX | Greene, Pickens, Tuscaloosa | 27 min |
| Jan 11, 11:50 AM CST | Tornado Warning | BMX | Fayette | 16 min |
| Jan 11, 12:01 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Fayette, Jefferson, Shelby, Tuscaloosa, Walker | 59 min |
| Jan 11, 12:04 PM CST | Special Weather Statement | BMX | Winston | 56 min |
| Jan 11, 12:08 PM CST | Tornado Warning | BMX | Jefferson, Tuscaloosa | 24 min |
| Jan 11, 12:09 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Perry | 66 min |
| Jan 11, 12:24 PM CST | Severe Thunderstorm Warning | BMX | Winston | 36 min |
| Jan 11, 12:35 PM CST | Areal Flood Advisory | BMX | Bibb, Fayette, Greene, Hale, Jefferson, Marion and 4 more | 115 min |
| Jan 11, 12:38 PM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 67 min |
| Jan 11, 12:38 PM CST | Tornado Warning | BMX | Jefferson | 18 min |
| Jan 11, 12:47 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Marengo | 58 min |
| Jan 11, 12:52 PM CST | Severe Thunderstorm Warning | BMX | Chilton, Jefferson, St. Clair, Shelby | 68 min |
| Jan 11, 1:09 PM CST | Severe Thunderstorm Warning | BMX | Etowah | 81 min |
| Jan 11, 1:19 PM CST | Areal Flood Advisory | BMX | Bibb, Blount, Chilton, Etowah, Jefferson, St. Clair and 1 more | 116 min |
| Jan 11, 1:27 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Lowndes | 65 min |
| Jan 11, 1:29 PM CST | Areal Flood Advisory | BMX | Autauga, Calhoun, Cleburne, Coosa, Elmore, Etowah and 3 more | 2 hr |
| Jan 11, 1:40 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Coosa, Talladega | 80 min |
| Jan 11, 1:41 PM CST | Severe Thunderstorm Warning | BMX | Cherokee | 79 min |
| Jan 11, 1:47 PM CST | Severe Thunderstorm Warning | BMX | St. Clair | 28 min |
| Jan 11, 1:50 PM CST | Severe Thunderstorm Warning | BMX | Dallas | 12 min |
| Jan 11, 2:00 PM CST | Areal Flood Advisory | BMX | Cherokee | 2 hr |
| Jan 11, 2:02 PM CST | Severe Thunderstorm Warning | BMX | St. Clair, Shelby | 14 min |
| Jan 11, 2:11 PM CST | Severe Thunderstorm Warning | BMX | Clay | 61 min |
| Jan 11, 2:18 PM CST | Areal Flood Advisory | BMX | Clay, Cleburne, Tallapoosa | 117 min |
| Jan 11, 2:21 PM CST | Areal Flood Advisory | BMX | Montgomery | 114 min |
| Jan 11, 2:23 PM CST | Severe Thunderstorm Warning | BMX | Cleburne | 63 min |
| Jan 11, 2:27 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 66 min |
| Jan 11, 2:40 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Macon, Pike | 80 min |
| Jan 11, 2:44 PM CST | Areal Flood Advisory | BMX | Randolph | 2 hr |
| Jan 11, 2:48 PM CST | Severe Thunderstorm Warning | BMX | Randolph | 72 min |
| Jan 11, 2:53 PM CST | Areal Flood Advisory | BMX | Bullock, Macon, Pike | 2 hr |
| Jan 11, 3:07 PM CST | Areal Flood Advisory | BMX | Chambers, Lee | 113 min |
| Jan 11, 3:07 PM CST | Severe Thunderstorm Warning | BMX | Chambers, Lee, Russell | 73 min |
| Jan 11, 3:27 PM CST | Areal Flood Advisory | BMX | Barbour, Russell | 2 hr |
| Jan 11, 3:27 PM CST | Tornado Warning | BMX | Chambers, Tallapoosa | 18 min |
| Jan 11, 3:42 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Russell | 78 min |
| Jan 11, 4:37 PM CST | Tornado Warning | BMX | Barbour | 23 min |
| Jan 11, 5:24 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 8 days |
| Jan 11, 5:24 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 10 days |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.